Alert archive / Vermont / River Flood Warnings in 2011
River Flood Warning 4, NWS Burlington, VT
NWS Burlington, VT issued this river flood warning at Apr 11, 2011, 10:02 AM EDT for Lamoille County, Vermont. It took effect at Apr 11, 2011, 12:42 PM EDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2011, 10:02 AM EDT (14:02 UTC)
- In effect from
- Apr 11, 2011, 12:42 PM EDT
- Expired
- Apr 12, 2011, 4:01 PM EDT
- In force
- 27 hr
- Issued by
- NWS Burlington, VT
- Flood severity
- Minor
County Lamoille County, VT
The radar
The Burlington radar (KCXX), 43 km from the middle of the area, began a volume at 14:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Lamoille River at Johnson (JONV1).
- Action stage
- 10 ft
- Minor stage
- 13 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04292000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
110 WGUS41 KBTV 111402 FLWBTV BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 1002 AM EDT MON APR 11 2011 ...THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN VERMONT... LAMOILLE RIVER AT JOHNSON PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... IF YOU LIVE OR TRAVEL NEAR STREAMS AND RIVERS...SEEK HIGHER GROUND IMMEDIATELY AT FIRST SIGNS OF RISING WATER. OBEY ALL ROAD CLOSURE SIGNS...THEY ARE THERE FOR YOUR SAFETY. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS...MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN AROUND, DON'T DROWN! STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR BY VISITING OUR WEB SITE AT: WEATHER.GOV. && VTC015-121400- /O.NEW.KBTV.FL.W.0004.110411T1642Z-110412T1400Z/ /JONV1.1.ER.110411T1642Z.110412T0000Z.110412T0800Z.NO/ 1002 AM EDT MON APR 11 2011 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * FLOOD WARNING FOR THE LAMOILLE RIVER AT JOHNSON. * UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 9:30 AM MONDAY THE STAGE WAS 12.2 FEET. * FLOOD STAGE IS 13.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY MONDAY AFTERNOON AND CONTINUE TO RISE TO NEAR 13.9 FEET BY MONDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY TUESDAY. * IMPACT...AT 14.0 FEET...WATER WILL COVER ROUTE 15 AT THE WRONG WAY BRIDGE IN CAMBRIDGE...AND MAY COVER ROUTES 108 AND 109 IN JEFFERSONVILLE. $$ NF
5 follow-up statements
237 WGUS81 KBTV 111959 FLSBTV FLOOD STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 359 PM EDT MON APR 11 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEW YORK...VERMONT... EAST BRANCH AUSABLE RIVER AT AUSABLE FORKS MISSISQUOI RIVER NEAR NORTH TROY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VERMONT... LAMOILLE RIVER AT JOHNSON PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... IF YOU LIVE OR TRAVEL NEAR STREAMS AND RIVERS...SEEK HIGHER GROUND IMMEDIATELY AT FIRST SIGNS OF RISING WATER. OBEY ALL ROAD CLOSURE SIGNS...THEY ARE THERE FOR YOUR SAFETY. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS...MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN AROUND, DON'T DROWN! STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR BY VISITING OUR WEB SITE AT: WEATHER.GOV. && NYC019-031-121525- /O.EXT.KBTV.FL.W.0003.000000T0000Z-110412T1525Z/ /ASFN6.1.ER.110411T1545Z.110412T0000Z.110412T0925Z.NO/ 359 PM EDT MON APR 11 2011 THE FLOOD WARNING CONTINUES FOR THE EAST BRANCH AUSABLE RIVER AT AUSABLE FORKS. * AT 3:15 PM MONDAY THE STAGE WAS 7.9 FEET. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 8.1 FEET BY MONDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY TUESDAY. * IMPACT...AT 9.0 FEET...IN JAY...WATER WILL COVER ROUTE 9N IN THE STICKNEY BRIDGE AREA...AND STONE HOUSE AND ANTHONY RIVER ROADS WILL BE COVERED. IN KEENE...WATER WILL COVER HULLS FALLS ROAD...AND ROUTES 73 AND 9N NEAR MARCY FIELD. $$ VTC019-121406- /O.EXT.KBTV.FL.W.0002.000000T0000Z-110412T1406Z/ /NTYV1.1.ER.110411T1411Z.110411T1930Z.110412T0806Z.NO/ 359 PM EDT MON APR 11 2011 THE FLOOD WARNING CONTINUES FOR THE MISSISQUOI RIVER NEAR NORTH TROY. * AT 3:30 PM MONDAY THE STAGE WAS 10.1 FEET. * FLOOD STAGE IS 9.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL FALL TO BELOW FLOOD STAGE BY EARLY TUESDAY. * IMPACT...AT 11.0 FEET...WATER WILL INUNDATE RIVER ROAD BETWEEN TROY AND NORTH TROY...AS WELL AS PORTIONS OF LOOP ROAD IN WESTFIELD AND TROY. WATER WILL COVER PORTIONS OF ROUTE 100 NEAR TROY...AND WELL UPSTREAM NEAR LOWELL. THERE WILL BE WIDESPREAD FLOODING OF LOWLANDS...FIELDS...AND PASTURES ALONG THE MISSISQUOI FROM LOWELL TO NORTH TROY. $$ VTC015-121400- /O.CON.KBTV.FL.W.0004.000000T0000Z-110412T1400Z/ /JONV1.1.ER.110411T1755Z.110412T0000Z.110412T0800Z.NO/ 359 PM EDT MON APR 11 2011 THE FLOOD WARNING CONTINUES FOR THE LAMOILLE RIVER AT JOHNSON. * AT 3:30 PM MONDAY THE STAGE WAS 13.2 FEET. * FLOOD STAGE IS 13.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 13.9 FEET BY MONDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY TUESDAY. * IMPACT...AT 14.0 FEET...WATER WILL COVER ROUTE 15 AT THE WRONG WAY BRIDGE IN CAMBRIDGE...AND MAY COVER ROUTES 108 AND 109 IN JEFFERSONVILLE. $$ NF
086 WGUS41 KBTV 112301 FLWBTV BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 701 PM EDT MON APR 11 2011 LAMOILLE RIVER AT JOHNSON PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... IF YOU LIVE OR TRAVEL NEAR STREAMS AND RIVERS...SEEK HIGHER GROUND IMMEDIATELY AT FIRST SIGNS OF RISING WATER. OBEY ALL ROAD CLOSURE SIGNS...THEY ARE THERE FOR YOUR SAFETY. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS...MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN AROUND, DON'T DROWN! STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR BY VISITING OUR WEB SITE AT: WEATHER.GOV. && VTC015-121400- /O.CON.KBTV.FL.W.0004.000000T0000Z-110412T1400Z/ /JONV1.1.ER.110411T1755Z.110412T0000Z.110412T0800Z.NO/ 701 PM EDT MON APR 11 2011 THE FLOOD WARNING CONTINUES FOR THE LAMOILLE RIVER AT JOHNSON. * AT 6:30 PM MONDAY THE STAGE WAS 13.6 FEET. * FLOOD STAGE IS 13.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 13.9 FEET BY MONDAY NIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY TUESDAY. * IMPACT...AT 13.0 FEET...WATER WILL COVER ROUTE 15 AT THE WRONG WAY BRIDGE IN CAMBRIDGE...AND MAY COVER ROUTES 108 AND 109 IN JEFFERSONVILLE. $$
300 WGUS81 KBTV 121037 FLSBTV FLOOD STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 637 AM EDT TUE APR 12 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VERMONT... LAMOILLE RIVER AT JOHNSON PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... IF YOU LIVE OR TRAVEL NEAR STREAMS AND RIVERS...SEEK HIGHER GROUND IMMEDIATELY AT FIRST SIGNS OF RISING WATER. OBEY ALL ROAD CLOSURE SIGNS...THEY ARE THERE FOR YOUR SAFETY. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS...MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN AROUND, DON'T DROWN! STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR BY VISITING OUR WEB SITE AT: WEATHER.GOV. && VTC015-122120- /O.EXT.KBTV.FL.W.0004.000000T0000Z-110412T2120Z/ /JONV1.2.ER.110411T1755Z.110412T0345Z.110412T1520Z.NO/ 637 AM EDT TUE APR 12 2011 THE FLOOD WARNING CONTINUES FOR THE LAMOILLE RIVER AT JOHNSON. * AT 6:30 AM TUESDAY THE STAGE WAS 13.9 FEET. * FLOOD STAGE IS 13.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY TUESDAY AFTERNOON. * IMPACT...AT 14.0 FEET...WATER WILL COVER ROUTE 15 AT THE WRONG WAY BRIDGE IN CAMBRIDGE...AND MAY COVER ROUTES 108 AND 109 IN JEFFERSONVILLE. $$ BANACOS
528 WGUS81 KBTV 121553 FLSBTV FLOOD STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1153 AM EDT TUE APR 12 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VERMONT... LAMOILLE RIVER AT JOHNSON PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... IF YOU LIVE OR TRAVEL NEAR STREAMS AND RIVERS...SEEK HIGHER GROUND IMMEDIATELY AT FIRST SIGNS OF RISING WATER. OBEY ALL ROAD CLOSURE SIGNS...THEY ARE THERE FOR YOUR SAFETY. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS...MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN AROUND, DON'T DROWN! STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR BY VISITING OUR WEB SITE AT: WEATHER.GOV. && VTC015-122224- /O.EXT.KBTV.FL.W.0004.000000T0000Z-110412T2224Z/ /JONV1.2.ER.110411T1755Z.110412T0345Z.110412T1624Z.NO/ 1153 AM EDT TUE APR 12 2011 THE FLOOD WARNING CONTINUES FOR THE LAMOILLE RIVER AT JOHNSON. * AT 11:30 AM TUESDAY THE STAGE WAS 13.2 FEET. * FLOOD STAGE IS 13.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL CONTINUE TO FALL AND DROP BELOW FLOOD STAGE BY LATE TUESDAY AFTERNOON. * IMPACT...AT 13.0 FEET...WATER WILL COVER PORTIONS OF ROUTE 15 IN CAMBRIDGE AT THE WRONG WAY BRIDGE. THERE WILL BE EXTENSIVE FIELD FLOODING ALONG THE LAMOILLE FROM MORRISVILLE TO CAMBRIDGE. $$
598 WGUS81 KBTV 122001 FLSBTV FLOOD STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 401 PM EDT TUE APR 12 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN VERMONT... LAMOILLE RIVER AT JOHNSON PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... IF YOU LIVE OR TRAVEL NEAR STREAMS AND RIVERS...SEEK HIGHER GROUND IMMEDIATELY AT FIRST SIGNS OF RISING WATER. OBEY ALL ROAD CLOSURE SIGNS...THEY ARE THERE FOR YOUR SAFETY. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS...MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN AROUND, DON'T DROWN! STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR BY VISITING OUR WEB SITE AT: WEATHER.GOV. && VTC015-122031- /O.CAN.KBTV.FL.W.0004.000000T0000Z-110412T2224Z/ /JONV1.2.ER.110411T1755Z.110412T0345Z.110412T1633Z.NO/ 401 PM EDT TUE APR 12 2011 THE FLOOD WARNING IS CANCELLED FOR THE LAMOILLE RIVER AT JOHNSON. * AT 3:30 PM TUESDAY THE STAGE WAS 12.5 FEET. * FLOOD STAGE IS 13.0 FEET. * FELL BELOW FLOOD STAGE AT 2:33 PM TUESDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 10.5 FEET BY WEDNESDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this river flood warning went out at Apr 11, 7:43 AM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, Apr 11, 7:43 AM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 743 AM EDT MON APR 11 2011 .SYNOPSIS... WITH HIGH PRESSURE OFF THE EAST COAST...A FRONTAL BOUNDARY AND ITS ASSOCIATED LOW PRESSURE SYSTEM WILL MOVE ACROSS THE NORTH COUNTRY THROUGH TONIGHT. A SECOND LOW AFFECTS THE REGION LATE TUESDAY THROUGH WEDNESDAY. HIGH PRESSURE BUILDS INTO THE AREA FOR THURSDAY RIGHT INTO THE UPCOMING WEEKEND WHEN ANOTHER LOW AFFECTS THE NORTH COUNTRY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 402 AM EDT MONDAY...SHOWERS/T-STORMS ACROSS THE CWA THIS MORNING ASSOCIATED W/ WARM FRNT/MCS OUT AHEAD OF SFC LOW...WHICH IS CURRENTLY MVG THRU THE NORTHERN GREAT LKS INTO CENTRAL CANADA. THUNDER IS LIMTED IN SPOTS BUT DO EXPECT ACTIVITY TO DIMINISH AS MORNING PROGRESSES TO -RW. QUESTION FOR TDY WILL BE IF FRNT/CLDS LIFT/CLR CWA THIS MORNING ALLOWING FOR STRONG WAA TO SURGE INTO THE AREA. TEMPS THIS MORNING OVE RTHE NORTH COUNTRY RANGE FROM THE MID 40S TO L/M 50S. IN TURN...TEMPS CURRENTLY NEAR BUFFALO/ROCHESTER NY ARE IN THE 70F RANGE. IT IS THIS AIRMASS THA THAS POTENTIAL TO AFFECT THE CWA...EPSECIALLY IF WE SEE CLRING LATER TDY. STRONG SSW WINDS(GUSTS TO 40 MPH POSSIBLE ESPECIALLY IN VCNTY OF ANY TSTORMS) WILL ALSO AID IN KEEPING TEMPS UP. THIS COULD PUSH TEMPS WELL INTO THE 70S W/ AN OUTSIDE CHANCE FOR A SPOT 80F. BY CHANCE IF WE PUSH INTO THE 80F- RANGE...HERE ARE THE RECORD HIGHS FOR TODAY: BTV 84F 1945 MMNV1 51F 1987 MPV 67F 1987 1V4 84F 1945 MSS 75F 1977 ONE OF THE MAIN CONCERNS THRU TNGT DUE TO RAINFALL AND WARM TEMPS IS THE POTENTIAL FOR FLOODING ON AREA RIVERS AND STREAMS. PLEASE SEE HYDRO SECTION BLW. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY/... AS OF 402 AM EDT MONDAY...FRNT S AND E OF THE CWA BY TUESDAY MORNING W/ SOME LINGERING PRECIP ALONG SOUTHERN ZONES AS MDLS HINT THAT FRNT WILL MEANDER ALONG SOUTHERN NEW ENG COAST. A SECONDARY WAVE DOES FORM ALONG FRMTL REMNANTS AND SLOWLY PUSHES N TUESDAY NGT. THERE ARE MDL DISCREP AS TO PLACEMENT OF LOW THAT DEVELOPS ALONG BOUNDARY BFR MVG INTO THE CWA ON WEDNESDAY. BASED ON EXPECTED TRACK...BULK OF PRECIP WILL BE FOCUSED FROM THE CVLY EASTWARD W/ QPF NEARING 0.50" TO NEARLY AN INCH. SFC HIGH PRESSURE OVER SOUTHERN ONTARIO/QUEBEC IS REASON FOR QPF FOCUS CVLY EAST. W/ EXPECTED CLDS AND RAINFALL...WILL BE KEEPING TEMPS NEAR CLIMO NORMS. ALSO AREA RIVERS WILL HAVE TO BE MONITORED TUESDAY AS FLOOD WATCH IN EFFECT INTO TUESDAY MORNING. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... AS OF 402 AM EDT MONDAY...SOME CHANGES TO THE EXTENDED FORECAST THIS CYCLE AS PAST TWO RUNS OF ECMWF/GFS HAVE AGREED ON POTENTIAL COASTAL LOW IMPACTING THE REGION WEDNESDAY INTO WEDNESDAY NIGHT. LINGERING EFFECTS WILL BE FELT WEDNESDAY NIGHT AS CLOSED 700/500MB LOW LIFTS AWAY THRU NH/ME WITH RAIN GENERALLY ENDING BETWEEN 00-06Z THU BASED ON PRESENT TRENDS. AS THIS SYSTEM DEPARTS...A COLD FRONT WILL DROP SOUTHWARD THURSDAY. DESPITE LIMITED MOISTURE...MAY BE ENOUGH FRONTAL CONVERGENCE TO RESULT IN ISOLD/SCT RAIN SHOWER ACTIVITY THU AFTN...ESPECIALLY NRN MTNS. HIGHS ON THURSDAY SHOULD GENERALLY REACH THE LOW TO MID 50S. COLD FRONT WILL BRING A COOL NIGHT THU NIGHT...AND IF SKIES CAN CLEAR AS CURRENTLY EXPECTED...SHOULD SEE MORNING LOWS IN THE UPR 20S TO LOWER 30S. A NICE DAY FRIDAY AS RIDGE ALOFT BUILDS IN ADVANCE OF SLOW-MOVING CLOSED UPR LOW ACROSS THE UPR MIDWEST. HIGHS FRIDAY SHOULD GENERALLY REACH THE LOW-MID 50S...WITH A FEW UPR 40S ACROSS FAR NERN VT. TIMING OF CLOSED UPR LOW AFFECTING THE NORTH COUNTRY SOMEWHAT UNCERTAIN AT THIS POINT...BUT BASED ON 00Z ECMWF/00Z GFS CHANCES FOR RAIN SHOULD BE INCREASING DURING THE DAY SATURDAY LINGERING THRU SATURDAY NIGHT. SLOW-MOVING NATURE OF THIS CLOSED SYNOPTIC SYSTEM AND STRONG QG FORCING COULD RESULT IN HALF TO ONE INCH RAINFALL AMTS BEFORE PRECIPITATION WINDS DOWN DURING SUNDAY. A FEW MTN SNOW SHOWERS POSSIBLE SUNDAY AS LOW DEPARTS TO THE NORTH AND EAST. && .AVIATION /12Z MONDAY THROUGH FRIDAY/... THROUGH 12Z TUESDAY...ACTIVE PERIOD OF AVIATION WX NEXT 6-12 HRS WITH TWO ROUNDS OF THUNDERSTORMS LIKELY AT MOST OF THE TAF SITES. STRONG TO LOCALLY SEVERE THUNDERSTORMS WILL MOVE ACROSS BTV/MPV THRU 15Z WITH HEAVY RAIN...STRONG WINDS...AND SMALL HAIL POSSIBLE. NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES EVIDENT IN NLDN DATA ACROSS NERN NY AND NRN VT. HAVE INCLUDED THUNDERSTORMS EARLY THIS MORNING IN AREA TAFS WITH PERIODS OF MVFR CONDITIONS AND POSSIBLY BRIEF IFR. LOOK FOR CLOUD-TO-GROUND LIGHTNING AND PERIOD OF HEAVY RAINFALL. A FEW LINGERING SHOWERS 15-20Z AS MCS MOVES EWD...FOLLOWED BY PARTIAL CLEARING AND SW WINDS INCREASING TO 15-25 KTS FOR THE BALANCE OF THE DAY. FEW GUSTS TO 35 KTS POSSIBLE WITH AFTERNOON MIXING. CIGS/VSBY SHOULD IMPROVE TO VFR FOR A TIME THIS AFTERNOON. COLD FRONT THEN MOVES IN BETWEEN 21-00Z WITH AN ADDITIONAL ROUND OF SHOWERS AND EMBEDDED TSTM ACTIVITY. BRIEF HEAVY RAINFALL...CLOUD TO GROUND LIGHTNING...AND GUSTY WINDS CAN BE EXPECTED WITH ADDITIONAL CONVECTIVE ACTIVITY ALONG COLD FRONT LATE THIS AFTN/EARLY THIS EVENING...ESPECIALLY SRN SECTIONS/KRUT. WINDS WILL SHIFT INTO THE WEST WITH FRONTAL PASSAGE MONDAY NIGHT WITH BULK OF SHOWER ACTIVITY ENDING BY 04Z. OUTLOOK 12Z TUESDAY THROUGH FRIDAY... TUESDAY...VFR WITH NARROW RIDGE OF HIGH PRESSURE OVER THE NORTH COUNTRY. LIGHT WINDS. TUESDAY NIGHT/WEDNESDAY/WED EVENING...COASTAL LOW BRINGS PERIOD OF STRATIFORM RAIN...ESPECIALLY FROM THE CHAMPLAIN VALLEY EASTWARD. PERIODS OF MVFR CONDITIONS EXPECTED. THURSDAY AND FRIDAY...MAINLY VFR...BUT A WEAK COLD FRONT COULD BRING ISOLD/SCT -SHRA DURING THURSDAY AFTN. && .HYDROLOGY... FLOODING IS POSSIBLE OVER THE ENTIRE CWA THRU TUESDAY MORNING AS RAINFALL WITH FRNTL BOUNDARIES COMBINED WITH SNOWMELT FROM HIR ELEV...WILL PROVIDE CWA WILL INGREDIENTS FOR HYDRO ISSUES. AS A RESULT...FLOOD WATCH IN EFFECT. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...FLOOD WATCH THROUGH TUESDAY MORNING FOR VTZ001>012-016>019. NY...FLOOD WATCH THROUGH TUESDAY MORNING FOR NYZ026>031-034-035-087. && SYNOPSIS...JN NEAR TERM...JN SHORT TERM...JN LONG TERM...BANACOS AVIATION...BANACOS HYDROLOGY...
Hazardous weather outlook, Apr 11, 3:08 AM EDT, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 308 AM EDT MON APR 11 2011 NYZ026>031-034-035-087-VTZ001>012-016>019-120715- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 308 AM EDT MON APR 11 2011 ...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. ADDITIONAL SHOWERS AND EMBEDDED THUNDERSTORMS ARE EXPECTED AS A CONVECTIVE CLUSTER MOVES EASTWARD FROM SOUTHEASTERN ONTARIO ACROSS NORTHERN NEW YORK AND CENTRAL AND NORTHERN VERMONT. THE ADDITIONAL RAINFALL COUPLED WITH HIGHER ELEVATION SNOW MELT AND RAINFALL EARLIER LAST NIGHT WILL RESULT IN SMALL STREAM FLOODING THIS MORNING. THE MAIN STEM RIVERS ARE ALSO BEING MONITORED THROUGH THE DAY MONDAY. IT APPEARS THE LAMOILLE RIVER MAY APPROACH BANKFULL TOWARD DAYBREAK. A COLD FRONT WILL BRING AN ADDITIONAL ROUND OF SHOWERS AND POSSIBLE THUNDERSTORMS DURING THE LATE AFTERNOON AND EVENING HOURS. A FEW OF THE STRONGER STORMS MAY CONTAIN GUSTY WINDS...AS WELL AS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 11, 8:47 AM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
847 AM EDT MON APR 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HAIL MONTPELIER 44.27N 72.57W
04/11/2011 E0.25 INCH WASHINGTON VT PUBLIC
PUBLIC
&&
EVENT NUMBER BTV1100004
NFLocal storm report, Apr 11, 8:49 AM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
849 AM EDT MON APR 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLOOD ALTONA 44.89N 73.66W
04/11/2011 CLINTON NY EMERGENCY MNGR
WATER FLOWING MILITARY TURNPIKE ROUTE 190 NEAR DULEY
ROAD... EMERGENCY MNGR
&&
EVENT NUMBER BTV1100005
NFLocal storm report, Apr 11, 8:59 AM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
859 AM EDT MON APR 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 AM HAIL WESTVILLE CENTER 44.94N 74.40W
04/11/2011 E0.75 INCH FRANKLIN NY LAW ENFORCEMENT
911 DISPATCH
&&
EVENT NUMBER BTV1100006
LAHIFFSpecial weather statement, Apr 11, 9:21 AM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 921 AM EDT MON APR 11 2011 NYZ034-035-VTZ005>009-017-018-111415- CALEDONIA VT-EASTERN ADDISON VT-EASTERN CHITTENDEN VT- EASTERN ESSEX NY-LAMOILLE VT-WASHINGTON VT-WESTERN ADDISON VT- WESTERN CHITTENDEN VT-WESTERN ESSEX NY- 921 AM EDT MON APR 11 2011 ...STRONG THUNDERSTORMS WILL AFFECT ADDISON...CALEDONIA... CHITTENDEN...ESSEX...LAMOILLE AND WASHINGTON COUNTIES... AT 918 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM ST. GEORGE VERMONT TO MINERVA NEW YORK...MOVING EAST AT 55 MPH. THESE STORMS WILL BE NEAR WATERBURY CENTER AROUND 930 AM...CALAIS AROUND 945 AM AND LOWER CABOT AROUND 1000 AM. WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. LAT...LON 4384 7340 4383 7424 4443 7306 4443 7220 LAHIFF
Local storm report, Apr 11, 9:45 AM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
945 AM EDT MON APR 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 AM HAIL CROWN POINT CENTER 43.95N 73.43W
04/11/2011 E0.88 INCH ESSEX NY POST OFFICE
POST OFFICE
&&
EVENT NUMBER BTV1100007
NFSpecial weather statement, Apr 11, 10:01 AM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1001 AM EDT MON APR 11 2011
VTZ007-008-010-111415-
CALEDONIA VT-ORANGE VT-WASHINGTON VT-
1001 AM EDT MON APR 11 2011
...A STRONG THUNDERSTORM WILL AFFECT CALEDONIA...ORANGE AND
WASHINGTON COUNTIES...
AT 954 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WASHINGTON...
MOVING EAST AT 55 MPH.
THIS STORM WILL BE NEAR EAST CORINTH AROUND 1000 AM AND NEWBURY
AROUND 1015 AM.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
LAT...LON 4404 7207 4402 7207 4401 7210 4398 7212
4402 7248 4426 7247 4426 7205 4418 7205
4415 7203 4411 7205 4409 7202
LAHIFFThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 2:59 AM EDT | Flood Watch | BTV | Addison, Caledonia, Chittenden, Essex, Franklin, Grand Isle and 5 more | 28 hr |
| Apr 11, 6:20 AM EDT | River Flood Warning | BTV | Orleans | 36 hr |
| Apr 11, 7:08 AM EDT | Severe Thunderstorm Warning | BTV | Chittenden, Franklin, Grand Isle, Lamoille | 37 min |
| Apr 11, 7:38 AM EDT | Special Weather Statement | BTV | Chittenden, Lamoille, Washington | 52 min |
| Apr 11, 7:48 AM EDT | Areal Flood Warning | BTV | Chittenden | 32 hr |
| Apr 11, 8:00 AM EDT | Areal Flood Warning | BTV | Lamoille, Washington | 8 hr |
| Apr 11, 8:25 AM EDT | Special Weather Statement | BTV | Caledonia | 35 min |
| Apr 11, 9:08 AM EDT | Areal Flood Warning | BTV | Orleans | 57 hr |
| Apr 11, 9:21 AM EDT | Special Weather Statement | BTV | Addison, Washington | 54 min |
| Apr 11, 9:27 AM EDT | Severe Thunderstorm Warning | BTV | Addison, Orange, Rutland, Windsor | 63 min |
| Apr 11, 10:01 AM EDT | Special Weather Statement | BTV | Orange | 14 min |
| Apr 11, 2:30 PM EDT | Special Weather Statement | BTV | Caledonia, Lamoille | 30 min |
| Apr 11, 3:04 PM EDT | Special Weather Statement | BTV | Essex | 26 min |
| Apr 11, 5:03 PM EDT | Areal Flood Advisory | BTV | Caledonia | 20 hr |
| Apr 11, 6:41 PM EDT | River Flood Warning | BTV | Chittenden | 30 hr |
Nearby
River Flood Warnings in Vermont, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.